Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 196, NWS Charleston, SC

June 22, 20085 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2008, 5:52 PM EDT for 5 counties in Georgia. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 5:52 PM EDT (21:52 UTC)
Expired
Jun 22, 2008, 7:00 PM EDT
In force
68 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1249 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 222154
SVRCHS
GAC029-051-179-183-191-222300-
/O.NEW.KCHS.SV.W.0196.080622T2152Z-080622T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
552 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LONG COUNTY IN SOUTHEAST GEORGIA...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR
  COX AND FROM LIMERICK TO RICHMOND HILL...MOVING NORTHEAST AT
  33 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COX...
  TOWNSEND...
  EULONIA...
  JONES...PINE HARBOR...
  ALLENHURST...WALTHOURVILLE...
  RICHMOND HILL...SAVANNAH...

ADDITIONAL DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER
COMMUNITIES IN THE WARNED AREA.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3158 8171 3163 8179 3222 8117 3211 8112
      3195 8089 3193 8097 3193 8093 3191 8092
      3185 8098 3186 8104 3176 8106 3172 8113
      3172 8118 3170 8113 3167 8113 3136 8153
TIME...MOT...LOC 2152Z 224DEG 29KT 3149 8158

$$
4 follow-up statements
000 
WWUS52 KCHS 222211
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT SUN JUN 22 2008

SCC013-053-222230-
/O.CON.KCHS.SV.W.0195.000000T0000Z-080622T2230Z/
BEAUFORT SC-JASPER SC-
612 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN JASPER AND BEAUFORT COUNTIES...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOBECO...OR ABOUT 10 MILES NORTHWEST OF BEAUFORT...
MOVING NORTHEAST AT 58 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...DALE...GARDENS CORNER...PORT ROYAL...PRITCHARDVILLE...
SHELDON...BEAUFORT AND MARINE CORPS AIR STATION.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3210 8099 3223 8105 3237 8092 3268 8083
      3264 8071 3251 8054 3234 8073 3234 8075
      3233 8075 3231 8076
TIME...MOT...LOC 2212Z 229DEG 50KT 3259 8073

$$
000 
WWUS52 KCHS 222225
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT SUN JUN 22 2008

GAC183-222234-
/O.CAN.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
LONG GA-
625 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LONG COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3161 8147 3168 8149 3207 8117 3211 8112
      3195 8089 3193 8097 3191 8093 3186 8098
      3186 8104 3176 8106 3172 8113 3172 8118
      3170 8113 3167 8113 3155 8134
TIME...MOT...LOC 2224Z 225DEG 38KT 3175 8122

$$

GAC029-051-179-191-222300-
/O.CON.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
624 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM...SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN AND
NORTHEASTERN MCINTOSH COUNTIES...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HALFMOON LANDING...OR ABOUT 15 MILES SOUTH OF RICHMOND
HILL...MOVING NORTHEAST AT 44 MPH.

IF YOU ARE IN OR NEAR THE PATH OF THIS STORM IN EASTERN BRYAN AND 
CHATHAM COUNTIES...TAKE COVER NOW ABANDON MOBILE HOMES AND 
VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. 
AVOID WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3161 8147 3168 8149 3207 8117 3211 8112
      3195 8089 3193 8097 3191 8093 3186 8098
      3186 8104 3176 8106 3172 8113 3172 8118
      3170 8113 3167 8113 3155 8134
TIME...MOT...LOC 2224Z 225DEG 38KT 3175 8122

$$
000 
WWUS52 KCHS 222239
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT SUN JUN 22 2008

GAC191-222248-
/O.CAN.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
MCINTOSH GA-
638 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
      3194 8096 3191 8093 3186 8098 3186 8104
      3176 8106 3172 8113 3172 8118 3170 8118
      3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2238Z 225DEG 38KT 3185 8110

$$

GAC029-051-179-222300-
/O.CON.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
638 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CHATHAM...SOUTHEASTERN LIBERTY AND SOUTHEASTERN
BRYAN COUNTIES...

AT 638 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR OSSABAW ISLAND...OR ABOUT 13 MILES SOUTHEAST OF RICHMOND 
HILL...MOVING NORTHEAST AT 44 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT
MCALLISTER...HALFMOON LANDING...ISLE OF HOPE...KELLER...SANDFLY...
SKIDAWAY ISLAND...SUNBURY...THUNDERBOLT...VERNONBURG...WILMINGTON
ISLAND AND WINDSOR FOREST.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
      3194 8096 3191 8093 3186 8098 3186 8104
      3176 8106 3172 8113 3172 8118 3170 8118
      3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2238Z 225DEG 38KT 3185 8110

$$
000 
WWUS52 KCHS 222255
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT SUN JUN 22 2008

GAC029-051-179-222305-
/O.EXP.KCHS.SV.W.0196.000000T0000Z-080622T2300Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
655 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM...
SOUTHEASTERN LIBERTY AND SOUTHEASTERN BRYAN COUNTIES WILL EXPIRE AT
700 PM EDT...

AT 655 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3173 8136 3196 8115 3204 8103 3195 8089
      3194 8096 3191 8093 3186 8098 3186 8104
      3176 8106 3172 8113 3172 8118 3170 8118
      3170 8113 3167 8113 3166 8123
TIME...MOT...LOC 2255Z 225DEG 38KT 3198 8095

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:32 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 22, 2:32 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER CENTRAL/EASTERN SOUTH
CAROLINA AND GEORGIA THROUGH TONIGHT...THEN PUSH TOWARD THE COAST
MONDAY BEFORE SLOWLY PUSHING THROUGH THE AREA AND OFFSHORE MONDAY
NIGHT INTO TUESDAY. HIGH PRESSURE WILL GRADUALLY DEVELOP OVER THE
AREA DURING THE MIDDLE AND LATTER PORTION OF THE WEEK...AS A
TROUGH DEVELOPS E OF THE APPALACHIANS.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE SEVERE THREAT SHOULD DIMINISH THIS EVENING DUE TO LOSS OF
HEATING ALTHOUGH CANNOT RULE OUT SOME ISOLATED SEVERE STORMS
OVERNIGHT DUE TO LINGERING INSTABILITY...LEFTOVER BOUNDARIES AND
ADDITIONAL SHORTWAVE ENERGY APPROACHING FROM THE WEST. WILL TREND
POPS FROM 50S EARLY TO 30S/40S LATE. THERE COULD ALSO BE SOME
PATCHY FOG LATE.

TEMPS WILL BOTTOM OUT AROUND 70 MOST LOCALES.

&&

.SHORT TERM /MONDAY/...
THE WET PATTERN WILL CONTINUE THROUGH AT LEAST MON AS THE AREA
REMAINS ON THE E SIDE OF AN UPPER TROUGH AND APPROACHING FRONTAL
BOUNDARY. ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE AND THE
STORM PREDICTION CENTER HAS PLACED OUR AREA IN A SLIGHT RISK FOR
SEVERE STORMS. HIGHS WILL ONCE AGAIN REACH NEAR 90 DEGREES IN MOST
LOCALES AWAY FROM THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE LAST OF THE SHORT WAVES ALOFT THAT HAVE BEEN CONSISTENTLY MOVING
THROUGH FINALLY LOOKS TO BE MONDAY NIGHT AND EARLY TUESDAY. AS IT
DOES SO...THE PERSISTENT LONG WAVE TROUGH OVER THE ERN STATES WILL
FINALLY LIFT OUT AND BE REPLACED BY ZONAL FLOW ALOFT THROUGH LATE IN
THE WEEK. THIS ALONG WITH A DECREASE IN MOISTURE WILL ALLOW FOR NOT
ONLY A DECREASE IN BOTH THE STRENGTH AND COVERAGE OF CONVECTION...BUT
ALSO FOR HOTTER TEMPS DURING THE MID AND LATE WEEK.

FOR MONDAY NIGHT...MOST OF THE DAYTIME CONVECTION WILL BE DONE WITH
BY SUNSET. BUT WITH THE RIGHT READ QUAD OF THE 55-65 KT UPPER LEVEL
JET...A 20-30 KT LOW LEVEL JET...A SHORT WAVE ALOFT AND THE
APPROACH OF THE FRONTAL BOUNDARY WE DO NEED TO MAINTAIN SMALL POPS
THROUGH THE NIGHT. MIN TEMPS WILL RANGE FROM SOME UPPER 60S FAR
INLAND TO THE LOWER AND MIDDLE 70S ELSEWHERE.

TUESDAY LOOKS TO BE A QUIETER DAY THAN LATELY REGARDING ANY SHOWERS
AND TSTMS...AS THE REMNANTS OF THE FRONTAL BOUNDARY PUSHES INTO THE
NEARBY ATLC AND DISSIPATES. WITH BOTH WARMER MID LEVEL
TEMPS...SINKING MOTION WITH THE LEFT REAR QUAD OF THE UPPER
JET...LIMITED MOISTURE /PWATS UNDER 1.25 INCHES IN MANY LOCATIONS/
AND WEAK INSTABILITY...RAIN CHANCES LOOK NO MORE THAN 20 PERCENT.
BEST LIFT LOOKS TO BE ALONG THE SEA BREEZE BOUNDARY NEAR THE
COAST...BUT WITH OFFSHORE SYNOPTIC FLOW IT WILL STRUGGLE TO PUSH
MUCH FURTHER INLAND THAN THE US-17 CORRIDOR DURING THE AFTN/EVENING.
IT IS ALONG THIS BOUNDARY THAT WE WILL CONSIDER SMALL POPS. DEW
POINTS WILL MIX DOWN ON TUESDAY WITH THE OFFSHORE FLOW...AND RH
LEVELS INLAND COULD FALL TO LESS THAN 30 PERCENT. WITH RISING
HEIGHTS ALOFT...AND INCREASING 1000-850 THICKNESS...TEMPS WILL CLIMB
INTO AT LEAST THE MID 90S MOST LOCATIONS. EVEN THE BEACHES WILL BE
CLOSE TO 90 AS THE SEA BREEZE DOES NOT FORM UNTIL EARLY OR MID AFTN.

WEDNESDAY THROUGH FRIDAY WE SEE ATLC HIGH PRES OVER OR NEAR THE
FORECAST AREA...WITH A LEE SIDE TROUGH SE OF THE APPALACHIANS. WHILE
THERE IS A LITTLE BETTER INSTABILITY THAN ON TUESDAY...MAIN FORCING
IS A RESULT OF THE SEA BREEZE...AND MOISTURE IS SOMEWHAT LIMITED
WITH PWATS 1.5-1.75 INCHES. THIS LOOKS TO RESULT IN NO MORE THAN
SLIGHT CHANCE POPS NEAR THE SEA BREEZE BOUNDARY...WHICH WOULD BE
DIURNALLY DRIVEN. CONTINUED ZONAL FLOW ALOFT WITH HIGH 1000-850
THICKNESS RESULTS IN TEMPS CLIMBING WELL INTO THE 90S AND THE
POSSIBILITY OF SOME HEAT INDICES 100 OR HIGHER.

FOR NEXT WEEKEND...A RETURN OF GREATER MOISTURE AND PERHAPS WEAK
SHORT WAVES ALOFT WILL MEAN A LITTLE BETTER CHANCE OF PRECIP AND
MAYBE TEMPS A FEW DEGREES LOWER. HOWEVER...HIGHER DEW POINTS AS A
RESULT WOULD MEAN HEAT INDICES OF 100 OR GREATER ARE STILL LIKELY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A CONTINUATION OF THE PAST COUPLE OF DAYS ARE IN STORE FOR THIS
AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS HAVE BEGUN TO DEVELOP
THIS AFTERNOON AND WITH MANY BOUNDARIES IN THE AREA INCLUDING THE
SEA BREEZE...SOME COULD BECOME STRONG TO SEVERE. EXPECT ACTIVITY
TO STAY WEST OF THE TERMINALS BUT CAN/T RULE OUT A VICINITY
THUNDERSTORM. WILL CONTINUE TO MONITOR THE SITUATION AS RADAR
TRENDS BECOME MORE EVIDENT AND AMEND AS NEEDED.

EXPECT VFR CONDITIONS EXCEPT IN/NEAR THUNDERSTORMS. FOG
DEVELOPMENT OVERNIGHT LOOKS MINIMAL AS A SIMILAR REGIME OF THE
PAST FEW DAYS PERSISTS.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA MONDAY...THEN GENERALLY VFR CONDITIONS ARE ANTICIPATED
THE REST OF THE WEEK.

&&

.MARINE...
TONIGHT THROUGH MONDAY...S/SW WINDS AROUND 15 KT WITH GUSTS TO 20
KT ARE EXPECTED TO PREVAIL THROUGH TONIGHT ACROSS ALL WATERS
AHEAD OF AN INLAND TROUGH OF LOW PRESSURE. SEAS WILL MAINLY BE
2-4 FT THROUGH TONIGHT...HIGHEST BEYOND 20 NM OUT.

MONDAY NIGHT THROUGH FRIDAY...THE FRONTAL BOUNDARY THAT HAS PERSISTED IN
AND NEAR THE AREA THE PAST SEVERAL DAYS WILL BEGIN TO PUSH E AND
SE MONDAY NIGHT. AHEAD OF THE FRONT A 20-25 KT LLJ WILL DEVELOP
ACROSS THE MARINE AREA INTO EARLY TUESDAY...ALLOWING FOR THE
TYPICAL S-SW NOCTURNAL SURGE ACROSS THE COASTAL WATERS. WINDS WILL
REACH NEAR 20 KT OR EVEN A LITTLE HIGHER OVER THE ATLC...AND CLOSE
TO 15 KT IN CHARLESTON HARBOR. SEAS WILL BUILD TOWARD 4 OR 5
FT...BUT CURRENT INDICATIONS ARE THAT WE REMAIN JUST BELOW ANY SCA
CRITERIA.

ON TUESDAY THE WEAK FRONTAL BOUNDARY BECOMES DIFFUSE AS IT PUSHES
INTO THE MARINE AREA...AND LOOKS TO DISSIPATE DURING THE DAY.
OFFSHORE WINDS IN WAKE OF THE FRONT WILL BECOME ONSHORE AGAIN IN THE
AFTN/EVENING WITH THE SEA BREEZE...BUT NO MORE THAN 10 OR 15 KT BY
LATE IN THE DAY.

ATLC HIGH PRES WILL THEN EXTEND W ACROSS N FL AND S GA THROUGH LATE
IN THE WEEK. THIS WILL RESULT IN THE TYPICAL SWLY SYNOPTIC
FLOW...WITH VEERING WINDS AT NIGHT/MORNING AND BACKING WINDS DURING
AFTN/EVENING. WIND SPEEDS WILL BE CAPPED AT 15 KT AND SEAS AT 3 OR 4
FT...ALTHOUGH WILL NEED TO CLOSELY WATCH FOR SLIGHTLY HIGHER
CONDITIONS WITH THE SEA BREEZE DURING THE AFTN/EVENING HOURS...AND
WITH SUBTLE SURGES AT NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/33
Hazardous weather outlook, Jun 22, 3:32 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EDT SUN JUN 22 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-231000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
332 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...CONDITIONS ARE AGAIN FAVORABLE FOR SCATTERED
THUNDERSTORMS ACROSS MUCH OF SOUTHEAST GEORGIA AND SOUTHEAST SOUTH
CAROLINA TODAY AND INTO TONIGHT. SOME OF THE THUNDERSTORMS COULD
BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 95 IN GEORGIA
AND WEST OF HIGHWAY 17 IN SOUTH CAROLINA. THE MAIN HAZARDS
ASSOCIATED WITH SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL...POSSIBLY
IN EXCESS OF QUARTER SIZE. THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS WILL LAST UNTIL 8 PM.

IN ADDITION...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
DEADLY LIGHTNING AND TORRENTIAL RAINFALL THAT COULD RESULT IN
PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...THE COMBINATION OF A POTENT UPPER LEVEL
DISTURBANCE AND A SURFACE COLD FRONT WILL APPROACH THE SOUTHEAST
COAST MONDAY INTO TUESDAY. THESE DISTURBANCES...WORKING WITH THE
AFTERNOON SEA BREEZE AND A CONTINUED UNSTABLE AIRMASS...MAY LEAD TO
A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA
AND SOUTHEAST GEORGIA MONDAY AFTERNOON AND EVENING. THE MAIN HAZARDS
FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY WINDS...HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

SHOULD THE SURFACE AND UPPER LEVEL DISTURBANCES BE SLOWER TO MOVE
OFFSHORE ON TUESDAY...THE RISK OF STRONG TO SEVERE THUNDERSTORMS
WILL ALSO BE PRESENT TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RJB

In the hours before

Special weather statement, Jun 22, 4:50 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SUN JUN 22 2008

GAZ101-118-SCZ047-222115-
EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
450 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...CHATHAM COUNTY
AND JASPER COUNTY THROUGH 515 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR BLOOMINGDALE...OR
ABOUT 12 MILES NORTH OF RICHMOND HILL...MOVING NORTHEAST AT 21 MPH.

AREAS IN AND AROUND PURYSBURGH...BLOOMINGDALE...EBENEZER...EDEN...
MEINHARD...MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON...
STILLWELL AND SAVANNAH AIRPORT WILL BE IMPACTED THROUGH 515 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 22, 4:57 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SUN JUN 22 2008

GAZ114-137-138-222130-
INLAND LIBERTY-LONG-TATTNALL-
457 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY AND
LIBERTY COUNTY THROUGH 530 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WEFANIE...OR
ABOUT OVER LUDOWICI...MOVING NORTHEAST AT 17 MPH.

AREAS IN AND AROUND ALLENHURST...DONALD...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...
WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 530 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
Special weather statement, Jun 22, 4:59 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT SUN JUN 22 2008

SCZ044-045-050-222130-
BERKELEY-CHARLESTON-DORCHESTER-
459 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY AND NORTHERN CHARLESTON COUNTY THROUGH 530 PM EDT...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED NEAR
CHICORA...OR ABOUT OVER MONCKS CORNER...MOVING SOUTHEAST AT 15 MPH.

AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROSS...
DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...JAMESTOWN...
JEDBURG...KNIGHTSVILLE...MONCKS CORNER...PINOPOLIS...REEVESVILLE...
RIDGEVILLE...SAINT GEORGE...SAINT STEPHEN...SANGAREE AND SUMMERVILLE
WILL BE IMPACTED THROUGH 530 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jun 22, 5:14 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT SUN JUN 22 2008

SCZ043-222145-
INLAND COLLETON-
514 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 545 PM
EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR WILLIAMS...OR
ABOUT 15 MILES NORTHWEST OF WALTERBORO...MOVING EAST AT 27 MPH.

AREAS IN AND AROUND ASHTON...CANADYS...COLLETON...LODGE...PADGETTS...
ROUND O...RUFFIN...SMOAKS...WALTERBORO AND WILLIAMS WILL BE IMPACTED
THROUGH 545 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 22, 5:21 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TORNADO          1 ENE HUSSERTOWN        33.26N 80.24W
06/21/2008                   BERKELEY           SC   OFFICIAL NWS OBS

            *** 1 INJ *** THE NATIONAL WEATHER SERVICE HAS COMPLETED
            A DAMAGE SURVEY IN BERKELEY COUNTY AND HAS DETERMINED
            THAT AN EF-0 TORNADO WITH 70 TO 80 MPH WINDS OCCURRED.
            THE TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF
            GROOMSTOWN ROAD AND ENDLESS LANE...THEN MOVED NORTHWARD
            ALONG GROOMSTOWN ROAD. PATH WAS 1/3 MILE LONG AND 75
            YARDS WIDE. 4 MOBILE HOMES SUSTAINED MINOR DAMAGE.
            ONE LARGE TREE AND ONE SMALL TREE UPROOTED. MANY LIMBS
            SNAPPED OFF OF TREES. A LARGE TREE SPLIT NEAR THE BOTTOM
            OF THE TRUNK. ONE POWER POLE SNAPPED OFF. ONE LARGE
            CHICKEN COOP LIFTED OFF THE GROUND AND MOVED 6 TO 8
            INCHES. ONE LIGHTWEIGHT ALUMINUM SHED BLOWN 150 FEET AND
            DESTROYED. ONE CAR WAS PUSHED 25 TO 30 FEET BY THE WIND.
            SEVERAL SMALL WOODEN PUMP HOUSES APPROXIMATELY 6 FEET BY
            6 FEET WERE DESTROYED. BASEBALL SIZED HAIL. 1 MINOR
            INJURY.

&&

33
Special weather statement, Jun 22, 5:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT SUN JUN 22 2008

GAZ116-117-137>141-222230-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
544 PM EDT SUN JUN 22 2008

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...MCINTOSH COUNTY...
BRYAN COUNTY AND LIBERTY COUNTY THROUGH 630 PM EDT...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE DEVELOPING
ALONG THE ALTAMAHA RIVER...MOVING NORTHEAST AT 39 MPH.

AREAS IN AND AROUND ALLENHURST...CARNIGAN...COX...CRESCENT...
CROSSROADS...DARIEN...EULONIA...FLEMINGTON...FORT STEWART...HALFMOON
LANDING...HINESVILLE...JONES...LUDOWICI...MCINTOSH...MERIDIAN...PINE
HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SHELLMAN BLUFF...SOUTH
NEWPORT...SUNBURY...TOWNSEND...VALONA...WALTHOURVILLE AND MIDWAY WILL
BE IMPACTED THROUGH 630 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:45 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven60 min
Jun 22, 3:56 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Jenkins, Screven62 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.